MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT4.00F6-600
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Erythema (1840); Blister (4537); Localized Skin Lesion (4542); Hyperpigmentation (4837)
Date of Event 09/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a blister to the patient's neck one day post thermage flx treatment.An available picture was reviewed by the medical reviewer and three to four minor blisters were visible on patient's neck.The patient was treated with topical corticosteroid and the patient's current status is listed as a residual erythematous lesion.It is unknown if there be any permanent damage or scarring.No other treatments (besides the one reported) being performed in the same area where symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 90 days, nor has the patient ever had prior aesthetic treatments on this area.The patient was not administered any pain medication or placed under anesthesia.The incident occurred between 2-3 reps.When asking the customer if a system error or something out of the ordinary was noticed during treatment, they replied yes but did not provide details.A stamping method was used.Solta cryogen and 3/4 a bottle of solta unscented coupling fluid were used.The treatment tip surface was inspected prior to use and nothing remarkable was noted.The treatment tip surface was not inspected during the treatment.The tip used in this treatment has not been used to treat other patients or used previously.Based on the review by the medical reviewer, this case was assessed as a serious injury and deemed to be reportable.
 
Additional Manufacturer Narrative
The datalogs were reviewed and based on the evaluation of the data, the handpiece and system performed as expected.The device is in transit and has not been returned for an evaluation at this time.The investigation is ongoing.
 
Event or Problem Description
Updated information of the event includes that the patient currently has post-inflammatory hyperpigmentation.Additional available pictures were reviewed by the medical reviewer and two pictures that were noted to be taken approximately a week before this report, showed erythematous areas visible on patient's neck.
 
Additional Manufacturer Narrative
The treatment tip and data log were returned for evaluation.Evaluation of the treatment tip found no issues related to this event.The tip passed leak test, thermistor test, and visual inspection.No dents, scratches, blemishes, or dielectric membrane breakdown were observed.It was unknown what type of system errors occurred during the treatment.However, evaluation of the data log found that the following errors occurred during treatment: quantity - error id - description - percent of reps: 1 - e2212 - err_crit_write_check_error - 0.17%.1 - ec78b - err_treatment_tip_force_low - 0.17%.1 - ec78c - err_treatment_tip_temp_high - 0.17%.1 - ec78e - err_force_before_activation - 0.17%.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, the user needs to intervene and follow the onscreen instructions to proceed with treatment.Based on the evaluation of the data, the system and handpiece perform as expected.According to the thermage flx system user manual, blisters and hyperpigmentation are known possible side effects of thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Hyperpigmentation usually resolves over the course of time (within several months).No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, blisters and hyperpigmentation are known possible side effects of thermage flx treatment.At this time, no capa is necessary.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key20358464
Report Number3011423170-2024-00212
Device Sequence Number20653984
Product Code GEI
UDI-Device Identifier00816995021421
UDI-Public00816995021421
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT4.00F6-600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown